Jump to content
armide

armide: Amitryptilline withdrawal with burning feet and hands and facial. Flushing

Recommended Posts

armide

Since gradually tapering amitryptilline I was on it for migraine since January 2019 from 25 mg to 2.5 mg ... a burning sensation over my right forearm  which did not let me sleep that day it was 2 April I said I am gonna stop since I am on 2.5 mg....I had some melatonin so I can be able to sleep ... little I know I opened the door to hell the very next night I reinstated amitryptilline to10 mg then I was fine for a month  but I thought that burning feeling was because of the melatonin and then I after a month I was again at 2.5 mg I cutting the 10 mg pill in 4 small pieces it so I guess it was not really 2.5 mg since some of those were less or more ... since May 15 I was gone into swirl of symptoms from burning feet burning skin burning trunk and back itchy scalp and severe anxiety and incapacitating insomnia  I went though a battery of test from mri ultrasound Nerve conduction test all kind of autoimmune test let alone got problems and fast weightloss... but the problem of burning skin tingling stinging doesn’t seem to go away it lessened ain’t but I comes in waves days worse than others I wonder for how long what’s is the best treatment to alllievatr all this .//:I can not wear shoes anymore thin socks and flip flops.  And  the skin of my palms and soles became thin dry and super red my whole body skin backs flaky itchy tender to touch 

any similar experience 

Share this post


Link to post
Gridley

Hello, Armide, and welcome to SA.  The symptoms you describe are withdrawal symptoms due to too-fast tapers of Amitryptiline and frequent changes of dose.  Your central nervous system needs stability, especially when withdrawing from a psychiatric drug, such as the tricyclic antidepressant, Amitryptiline. 

The rule of 3KIS: Keep it simple. Keep it slow. Keep it stable.

 So that we're clear on your dose changes, please review the following and supply information requested.

 

Jan. 2019 UNTIL WHAT DATE?  Tapered Amitryptiline from 25mg to 2.5mg.

WHAT DATE?  Reinstated to 10mg.

STARTED WHAT DATE UNTIL WHAT DATE?  Tapered from 10mg to 2.5mg  ARE YOU STILL ON 2.5mg?

 

 Please put this  information in your drug signature, which will appear with all your posts and is very helpful to the moderators. 

 

Account Settings – Create or Edit a signature.  Please also include all supplements, including dosage of Melatonin

 

At this point it is important to let your central nervous stabilize, which means making no further changes to your Amitryptiline dosage (assuming you're still on 2.5mg).  

If after you stabilize, which can take several months,  you wish to taper off the Amitryptiline, let us know and we will advise you.  We recommend tapering no more than 10% of current dose every four weeks.

 

Why taper by 10% of my dosage?

 

The symptoms you describe are typical psychiatric drug withdrawal symptoms.  Unfortunately, doctors know little or nothing about antidepressant withdrawal or slow tapering.  Here is some information on withdrawal.

 

 
You'll find many, if not all, of your symptoms on this list:
 
 
Ups and downs as well as symptoms coming and going is typical of withdrawal. 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
This explains it really well:

 

 
Burning hands and feet are common psychiatric drug withdrawal symptoms, as is tingling.
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, the place for you to ask questions, provide updates and connect with other members. 
 

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy